MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL, LEFT GAMMA4 Ø12X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL, LEFT GAMMA4 Ø12X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 85252360S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Necrosis (1971); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
As reported: "at the time of the initial surgery, it was suspected a tumor at the fracture site and submitted the bone tissue for examination, which revealed necrosis of the tissue at the fracture site.After surgery, the patient worked hard on the rehabilitation, but he/she lost strength while squatting and the nail fracture was discovered.The nail removal and replacement with a bipolar is scheduled for (b)(6) 2025".
 
Additional Manufacturer Narrative
Correction - please refer to h6 clinical code.The reported event could be confirmed based on details provided, only.Images available revealed a broken nail.Due to missing device a physical evaluation was impossible.We received two x-ray images which confirm the reported course of nail breakage.The nail was found to be broken at the proximal end at the area of lag screw bore hole.As per event description a necrosis of the tissue at the fracture site was discovered and replacement by a bipolar is scheduled, which could be seen as a clear hint that sufficient bone healing is no longer expected and thus, patient related and classified as patient-patient factors issue.The affected nail is designed to withstand the normal loads during the implantation period, i.E., the implant must neither be exposed to peak loads nor to continuous stresses.Another prerequisite for a successful supply is undisturbed, normal bone healing.In case that such a situation does not occur, exceeding of the fatigue strength is to be expected and thus quite predictable complications.Adverse effects are clearly listed in the ifu and as pointed out ¿revision and additional surgery may be a consequence of these complications¿ with information available no deficiency of the nail in question could be verified.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description
As reported: "at the time of the initial surgery, it was suspected a tumor at the fracture site and submitted the bone tissue for examination, which revealed necrosis of the tissue at the fracture site.After surgery, the patient worked hard on the rehabilitation, but he/she lost strength while squatting and the nail fracture was discovered.The nail removal and replacement with a bipolar is scheduled for (b)(6) 2025.".

Brand Name
LONG NAIL, LEFT GAMMA4 Ø12X360MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22029165
Report Number0008031020-2025-00904
Device Sequence Number12790324
Product Code HSB
UDI-Device Identifier07613327475166
UDI-Public(01)07613327475166(17)330731(10)K1602AC
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number85252360S
Device Lot NumberK1602AC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown